Syosset, NY
A 21-year-old female asked:

I've been eating a lot a sugar for a few weeks an now i am having hot flashes and and blurred vision i am a teenager and take birth control .

1 doctor answer1 doctor weighed in
Dr. Keshav Narain
Retinal Surgery 31 years experience
Also: Get Eye Exam: Blurred vision can be a result of retinal vein occlusions that are increased in patients on oral Estrogens or birth control pills. I would recommend a dilated retinal examination to evaluate for possibility of other causes of the blurring. This should be combined with glycohemoglobin level, fasting blood glucose and also lipid panel and liver function tests.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 22-year-old female asked:
So I've been battling with BV for over three years now, I was diagnosed in December of 2012 and treated with topical Metrodinazole, which worked until I got my period and it came back, after that since I was on birth control, I started skipping my sugar p
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Alternative BV Rx's: There are several other alternative treatments for BV including alternate antibiotics. See you MD for the same.
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 31-year-old female asked:
I skip sugar pills of birth control. If I decide to take them again to start getting my period again would I need backup form of birth control?
Dr. Robert Kwok
Pediatrics 35 years experience
Maybe. Maybe not.: If one takes her 21 pills and then starts her new pack (skipping the 7 placebo pills), she can finish the 21 pills of her new pack and then continue i... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A female asked:
Im on birth control but last week I forgot to take it on Sat and Sun. I got my period that week and continued to take the pill. I am on the sugar pills this week and I think I am getting my period again. Is that normaL?
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Breakthrough bleed: Yes it is normal as the bleeding after forgetting your pills was breakthrough bleeding and not your "real" period. The 2nd "period" induced by hormone... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 18-year-old female asked:
I have been on birth control for a second month now. My period suddenly started last week even though my sugar pills are not until tomorrow. It has persisted every day and the internet said this was normal, but it should have stopped. What do I do?
Dr. Frank Kuitems
Internal Medicine 38 years experience
Vaginal infection can cause bleeding do pregnancy test once a week also advising an OB/GYN our family doctor.Most commonly it’s break thru bleeding du... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 37-year-old female asked about a 38-year-old member:
Im on my sugar pills of my low dose birth control pills and only have 2 left. Im bleeding / spotting very lightly but its brown blood now. Is that considered normal? I start new pack on Sunday. Today is Friday.
Dr. Ralph Boling
Obstetrics and Gynecology 41 years experience
Yes, ok: Ok to restart active pills as planned to maintain best contraception, and cycle control, going forward.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jun 25, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.